Thunderstorm Wind, St. Lawrence
- When
- July 10, 7:25 PM EST
- Where
- St. Lawrence County, Hammond
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.450, -75.683
Thunderstorms developed in an unstable airmass ahead of a surface trough during the evening hours in portions of northern New York. Trees and power lines were blown down in Hammond.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Thunderstorms developed in an unstable airmass ahead of a surface trough during the evening hours in portions of northern New York. Trees and power lines were blown down in Hammond. In Gouverneur winds were estimated at 58 mph (50 Knots) with 1/2 inch diameter hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 10, 6:10 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 710 PM EDT TUE JUL 10 2001 WILL UPDATE THE ZONE FORECASTS TO REMOVE MENTION OF THE SEVERE THUNDERSTORM WATCH THAT HAS JUST EXPIRED. HOWEVER...SOME MORE CONVECTION FIRING UP JUST NORTH OF THE CANADIAN BORDER ATTM...SO WILL ALSO ADDRESS THIS IN THE UPDATE. OTRW...NO CHANGES TO THE REMAINDER OF THE FCST. .BTV...NONE. WGH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
457 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 PM LYNDONVILLE VT 1.5 INCH HAIL
07/10/01 CALEDONIA BY SPOTTERS
0135 PM NORTH HERO VT 1 INCH HAIL
07/10/01 GRAND ISLE BY PUBLIC
0140 PM NORTH FAIRFAX VT 1 INCH HAIL
07/10/01 FRANKLIN BY SPOTTER
0200 PM WATERVILLE VT 1 INCH HAIL
07/10/01 LAMOILLE BY PUBLIC
0215 PM BRISTOL VT .75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0225 PM NEW HAVEN VT .75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0229 PM NEW HAVEN VT 1.75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0230 PM FAIR HAVEN VT 1 INCH HAIL
07/10/01 RUTLAND BY SPOTTER
0330 PM BRAINTREE VT WIND DAMAGE
07/10/01 ORANGE MULTIPLE TREES DOWN BY
PUBLIC
0332 PM TYSON VT .88 INCH HAIL
07/10/01 WINDSOR BY SPOTTER
0435 PM CASTLETON VT WIND DAMAGE
07/10/01 RUTLAND TREES FALLEN ON HOUSES BY
STATE DOT
0435 PM CASTLETON VT 1.75 INCH HAIL
07/10/01 RUTLAND BY STATE DOT
0442 PM BRANDON VT 1.75 INCH HAIL
07/10/01 RUTLAND BY SPOTTERSPRELIMINARY LOCAL STORM REPORT...CORRECTED AND UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
518 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 PM LYNDONVILLE VT 1.5 INCH HAIL
07/10/01 CALEDONIA BY SPOTTERS
0135 PM NORTH HERO VT 1 INCH HAIL
07/10/01 GRAND ISLE BY PUBLIC
0140 PM NORTH FAIRFAX VT 1 INCH HAIL
07/10/01 FRANKLIN BY SPOTTER
0200 PM WATERVILLE VT 1 INCH HAIL
07/10/01 LAMOILLE BY PUBLIC
0215 PM BRISTOL VT .75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0225 PM NEW HAVEN VT .75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0229 PM NEW HAVEN VT 1.75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0230 PM FAIR HAVEN VT 1 INCH HAIL
07/10/01 RUTLAND BY SPOTTER
0235 PM CASTLETON VT WIND DAMAGE
07/10/01 RUTLAND TREES FALLEN ON
HOUSES...BY STATE DOT
0235 PM CASTLETON VT 1.75 INCH HAIL
07/10/01 RUTLAND BY STATE DOT
0330 PM BRAINTREE VT WIND DAMAGE
07/10/01 ORANGE MULTIPLE TREES DOWN...BY
PUBLIC
0332 PM TYSON VT .88 INCH HAIL
07/10/01 WINDSOR BY SPOTTER
0430 PM RANDOLPH CENTER VT .75 INCH HAIL
07/10/01 ORANGE BY PUBLIC
0442 PM BRANDON VT 1.75 INCH HAIL
07/10/01 RUTLAND BY SPOTTERS
0450 PM VERSHIRE VT .75 INCH HAIL
07/10/01 ORANGE BY PUBLIC
0506 PM PITTSFIELD VT .75 INCH HAIL
07/10/01 RUTLAND BY PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
557 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM BARNARD VT .75 INCH HAIL
07/10/01 WINDSOR REPORTED BY PUBLIC
0540 PM WOODSTOCK VT .88 INCH HAIL
07/10/01 WINDSOR REPORTED BY PUBLIC
0541 PM SOUTH POMFRET VT .88 INCH HAIL
07/10/01 WINDSOR REPORTED BY SPOTTERNYZ027-028-030-031-034-035-VTZ001>012-110000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 700 PM EDT TUE JUL 10 2001 ...THE SEVERE THUNDERSTORM WATCH FOR CENTRAL AND NORTHERN VERMONT AND NORTHERN NEW YORK HAS BEEN CANCELLED... HOWEVER...SOME SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING ACROSS VERMONT AND NORTHERN NEW YORK...BUT THESE ARE NOT EXPECTED TO BECOME SEVERE. WGH
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2001Every state in 2001This day in weather historyWarnings in New York, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262041, 5262042, 5262043.